Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2003, 5:16 PM EDT for Dixie County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 5, 2003, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dixie County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS52 KTAE 052116 SVRTLH FLC029-052145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 PM EDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXIE COUNTY IN FLORIDA * UNTIL 545 PM EDT * AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES SOUTHEAST OF CROSS CITY AIRPORT...OR ABOUT 7 MILES SOUTHEAST OF CROSS CITY...MOVING NORTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT... CROSS CITY AIRPORT...CROSS CITY... LAT...LON 2957 8319 2948 8302 2981 8296 2981 8323 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:55 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 5, 12:55 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1255 PM EDT SAT JUL 5 2003 .SYNOPSIS...PATTERN ALOFT DOMINATED BY WESTERLIES N OF 40 DEG LATITUDE W/ RIDGES OVER 4-CORNERS & WRN ATLANTIC. WEAK UPPER LOW ALONG RIO GRANDE W/ WEAKNESS ALOFT EXTENDING ALONG GULF COAST PER WATER VAPOR IMAGERY. ANOTHER UPPER LOW MOVING WWD THRU THE ERN GOMEX. BERMUDA HIGH EXTENDS WWD INTO LOWER MS RIVER VALLEY PROVIDING LIGHT SELY FLOW. MESOANALYSIS SHOWS CONVERGENCE BOUNDARY FROM WRN PANHANDLE WWD INTO E TX WHERE CLUSTERS OF SHWRS/TSTMS WERE DEVELOPING. .SHORT TERM...MODELS IN GOOD AGREEMENT AS MAIN S/WAVE ENERGY WILL BE CONFINED TO NRN HALF OF CONUS W/ FLAT MID/UPPER RIDGE REMAINS ENTRENCHED OVER THE SRN HALF. BERMUDA RIDGE AXIS FROM WRN ATLANTIC TO LA REMAINS NEARLY STATIONARY THRU THE PERIOD...WHICH WILL MAINTAIN A LIGHT S-SELY LOW-LEVEL FLOW OVER THE CWFA. TYPICALLY UNDER THIS REGIME (TYPE 6)...SEA BREEZE-INDUCED CONVECTION FAVORS THE PANHANDLE/SE AL ZONES...W/ LESSER COVERAGE OVER GA/BIG BEND ZONES. MODEL AVERAGE PWAT VALUES (UNMODIFIED) ARE PROGGED TO BE SLIGHTLY ABOVE CLIMO (1.9) ON SUN WHICH IS IN PART DUE TO UPPER LOW OVER GOMEX ADVECTING MOISTURE NWD. ERGO...WILL RAISE CURRENT POPS TO 50% W/40% E. ON MON...MOISTURE SHIFTS W/NWWD AS DRIER AIR BUILDS INTO THE REGION. POPS WILL BE LOWERED TO 40% NW & 30% ELSEWHERE. WILL FOLLOW AN AVERAGE OF ENSEMBLE MOS TEMPS/POPS. .MARINE...GENERALLY S-SE WINDS THRU TUE AS SURFACE RIDGE AXIS REMAINS JUST N OF WATERS. WINDS VEER TO W-SW DURING THE LATTER HALF OF WEEK AS COLD FRONT DROPS INTO SERN CONUS NUDGING RIDGE TO THE S. WINDS/SEAS REMAIN BELOW CAUTION/ADVISORY CRITERIA. .EXTENDED (WED-SAT)...CHANGES IN UPPER PATTERN ARE STILL PRESENT IN LATEST ECMWF/GFS SOLUTIONS. ENERGY RIDING OVER MEAN RIDGE OVER ROCKIES CARVES OUT A TROUGH OVER THE ERN CONUS LATE IN THE WEEK WHICH PUSHES A SURGE OF DRIER AIR AS FAR S AS CENTRAL GA FRI THEN WASHES OUT ON SAT AS RIDGING SURFACE/ALOFT TAKES OVER. TYPICALLY COLD FRONTS HAVE DIFFICULTY PASSING THRU THE CWFA IN JULY & THIS LOOKS LIKE NO EXCEPTION. WILL STICK W/ CLIMATOLOGY FOR TEMPS (HIGHS 90-95/LOWS 70-75) & POPS (30-40% DAY/10-20% NIGHT). .FIRE WEATHER...LOW DISPERSIONS/HIGH RH PRECLUDE WATCHES/WARNINGS. .PRELIMINARY POINT TEMPS/POPS... TLH 71 91 72 92/ 20 40 20 30 PFN 73 89 74 90/ 20 50 20 30 DHN 72 89 73 90/ 20 50 20 40 ABY 72 91 73 91/ 20 40 20 30 VLD 71 92 72 93/ 20 40 20 30 CTY 71 91 72 92/ 20 40 20 30 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. MAJ
Hazardous weather outlook, Jul 5, 5:50 AM EDT, 11 hours 26 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-060945- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT JUL 5 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. WITH HIGH PRESSURE BUILDING IN...THERE SHOULD BE A DECREASE IN PRECIPITATION TODAY COMPARED WITH RECENT DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CONDITIONS ARE EXPECTED TO RETURN TO NORMAL SUMMERTIME RAINFALL PATTERNS SUNDAY INTO FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. HIGH TEMPERATURES WILL REACH THE LOW TO MID 90S STARTING SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. .RIP CURRENTS... WIND...WAVE AND TIDAL CONDITIONS WARRANT A LOW RISK OF RIP CURRENTS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.